Skip to toolbar

A 44 Years Old Lady – Vascular Occlusion and Ischemia After Skin Booster

Current Status
Please make sure you are logged in
Price
Free for students
Get Started
This course is currently closed

In this discussion panel, we will discuss a case of injectable complication and the possible causes that might lead to this. Moreover, we will discuss about the measures to take to minimize the chances of a similar case to happen again.

Case summary:

A 44 year old lady attended our office for the treatment of acne scars. She was recommended Skin boosters for the treatment. She was injected 2 syringes of skin boosters on both sides of the face. after, she developed unilateral vascular occlusion/compression which later was dissolved in the office.
We recommend all the beginners, intermediate and also expert aesthetic medicine practitioners to attend this discussion panel. There will be lots of learning opportunities from this case !

Highlights

As many of you know, we have webinars every one or two weeks for educational purposes. The goal of these webinars is to have continual education for all of you that are doing aesthetic practice or starting it. We are trying to find interesting topics that you might encounter in your practice or might have question about so if there is something that you like we discuss about with the experts in the webinars, text or email us.

This webinar is about vascular complications after injecting fillers. We had a case in our class couple of months ago and we think it will be interesting for you to know clinical presentations of this patient and how we did the management. Dr. Glenn Vallecillos will join us too and review a case about vascular complications and the nose.

The patient presented with a previous rhinoplasty and some alar retraction on one side and wanted a mild correction of that and wasn’t interested in surgery so we tried the filler and corrected her mild asymmetry.  After several days she came back with bruises on the right side of her face which did not even got injected. We started managing complication but the condition got even worse.

Dermal fillers injection are growing so fast which will lead to more complications so it is important for emergency physicians to know how to manage them. Vascular complications after injecting fillers are not common but you have to be prepare for them. They can happen after injecting inside of the arteries or due to compression. If the complication start after four or five days after the injection it is most likely because of compression effect.

Different areas of face have different risk of blindness. For example nasolabial is not a safe area and has a high risk of blindness. In 2009 fat was the most common cause of blindness but now it is HA. Injecting small amounts with slow pace will reduce embolization chance and is a good way to avoid complications, “High pressure is the enemy!”

We review a couple of articles about this topic, teach you a few tips to reduce these complications and manage them efficiently, help you to have a treatment protocol and then present a case with vascular complication that we successfully managed it.